Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS Charleston, SC

July 6, 20164 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2016, 5:58 PM EDT for 4 counties in South Carolina. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 5:58 PM EDT (21:58 UTC)
Expired
Jul 6, 2016, 7:00 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:58 PM EDTTSTM WND DMG3 Wnw Adams Run, SCCOLLETON COUNTY WARNING POINT REPORTS A TREE DOWN IN THE 1400 BLOCK OF PENNY CREEK RD. TIME ESTIMATED FROM RADAR
Jul 6, 6:01 PM EDTTSTM WND DMG2 E Clarendon, SCREPORT OF NUMEROUS TREES DOWN WITH OUTFLOW FROM THUNDERSTORM ON BRUCE K SMALLS DR. TIME ESTIMATED FROM RADAR
Jul 6, 6:14 PM EDTTSTM WND GST 55Marine Corps Air Statio, SCTHE ASOS AT BEAUFORT MARINE CORPS AIR STATION MEASURED A 48 KNOT WIND GUST.
Jul 6, 6:20 PM EDTMARINE TSTM WIND 434 Se Parris Island, SCA PUBLIC WEATHER STATION LOCATED NEAR FORT FREMONT MEASURED A 39 KNOT WIND GUST. THE PEAK WIND GUST FOR THE EVENT WAS 46 KNOTS.
Jul 6, 6:30 PM EDTTSTM WND DMG2 Nnw Edisto Island, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN AND IN THE ROADWAY ON HW-174 NEAR BLUE HOUSE LANE.
Jul 6, 6:32 PM EDTTSTM WND DMG2 N Edisto Beach, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN AND IN THE ROADWAY IN THE 8300 BLOCK OF PALMETTO ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 4:03 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WUUS52 KCHS 062158
SVRCHS
SCC013-019-029-053-062300-
/O.NEW.KCHS.SV.W.0076.160706T2158Z-160706T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 558 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR YEMASSEE...
  MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...
  RIDGELAND...YEMASSEE AND EDISTO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3265 7988 3252 8015 3253 8021 3245 8032
      3241 8034 3244 8041 3230 8041 3225 8058
      3220 8063 3229 8108 3263 8092 3262 8090
      3271 8083 3273 8085 3284 8025 3282 8015
      3285 8018 3287 8009
TIME...MOT...LOC 2158Z 272DEG 45KT 3263 8076 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
802 
WWUS52 KCHS 062214
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT WED JUL 6 2016

SCC013-019-029-053-062300-
/O.CON.KCHS.SV.W.0076.000000T0000Z-160706T2300Z/
CHARLESTON SC-BEAUFORT SC-JASPER SC-COLLETON SC-
614 PM EDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON...BEAUFORT...JASPER AND COLLETON COUNTIES...

AT 613 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF EDISTO BEACH TO NEAR BLUFFTON...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...
RIDGELAND...YEMASSEE AND EDISTO BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3265 7988 3252 8015 3253 8021 3245 8032
      3241 8034 3244 8041 3230 8041 3225 8058
      3220 8063 3229 8108 3263 8092 3262 8090
      3271 8083 3273 8085 3284 8025 3282 8015
      3285 8018 3287 8009
TIME...MOT...LOC 2213Z 332DEG 27KT 3259 8045 3226 8093 

HAIL...<.75IN
WIND...60MPH
 
$$
553 
WWUS52 KCHS 062233
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT WED JUL 6 2016

SCC053-062242-
/O.CAN.KCHS.SV.W.0076.000000T0000Z-160706T2300Z/
JASPER SC-
633 PM EDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3265 7988 3252 8015 3253 8021 3245 8032
      3241 8034 3244 8041 3230 8041 3225 8058
      3220 8063 3233 8085 3244 8079 3267 8077
      3273 8085 3284 8025 3282 8015 3285 8018
      3287 8009
TIME...MOT...LOC 2232Z 270DEG 45KT 3258 8020 3225 8068 

$$

SCC013-019-029-062300-
/O.CON.KCHS.SV.W.0076.000000T0000Z-160706T2300Z/
CHARLESTON SC-BEAUFORT SC-COLLETON SC-
633 PM EDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON...BEAUFORT AND COLLETON COUNTIES...

AT 632 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF EDISTO BEACH TO NEAR HILTON HEAD
ISLAND...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...HILTON HEAD ISLAND...BEAUFORT...PORT ROYAL...EDISTO BEACH...
CLARENDON...HOLLYWOOD AND FOLLY BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3265 7988 3252 8015 3253 8021 3245 8032
      3241 8034 3244 8041 3230 8041 3225 8058
      3220 8063 3233 8085 3244 8079 3267 8077
      3273 8085 3284 8025 3282 8015 3285 8018
      3287 8009
TIME...MOT...LOC 2232Z 270DEG 45KT 3258 8020 3225 8068 

HAIL...<.75IN
WIND...60MPH
 
$$
165 
WWUS52 KCHS 062258 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT WED JUL 6 2016

SCC013-019-029-062308-
/O.EXP.KCHS.SV.W.0076.000000T0000Z-160706T2300Z/
CHARLESTON SC-BEAUFORT SC-COLLETON SC-
658 PM EDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...BEAUFORT AND
COLLETON COUNTIES WILL EXPIRE AT 700 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3265 7988 3252 8015 3253 8021 3245 8032
      3241 8034 3244 8041 3230 8041 3225 8058
      3220 8063 3233 8085 3244 8079 3267 8077
      3273 8085 3284 8025 3282 8015 3285 8018
      3287 8009
TIME...MOT...LOC 2256Z 272DEG 45KT 3258 8020 3225 8068 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:24 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 6, 4:24 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
424 PM EDT WED JUL 6 2016

.SYNOPSIS...
Atlantic high pressure will prevail through the week while a low
pressure trough persists inland. A weak cold front should approach
the area early next week before shifting back north during mid week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Updated to include Severe Thunderstorm Watch for all of forecast
area, including nearshore waters, through 9PM. A line of
convective activity has managed to maintain itself as the mid-
level disturbance continues its trek across Georgia and South
Carolina. This line of thunderstorms will approach and may succeed
in holding together while crossing the forecast land areas into
the coastal waters over the next several hours. The primary threat
with these storms is expected to be marginally severe winds.

Tonight: The forecast area will remain under the influence of the
Bermuda High for the remainder of this evening and overnight.
Convective activity associated with a mid-level shortwave is
developing and organizing over central Georgia and northwestern
South Carolina, which was reasonably represented by earlier runs
of several high resolution models. Locally, severe weather
parameters continue to depict an environment that is relatively
unfavorable for significant storm organization, but the
environment is definitely conducive to convection, with surface-
based CAPEs approaching 4000-4500 J/kg. Isolated, weak cells have
developed inland over our western counties, and the potential for
stronger convection to move into our area from the northwest
remains. Downdraft CAPEs will remain marginally supportive of
severe winds from stronger convection through the early evening
hours. Convective activity is still expected to subside with the
loss of diurnal heating this evening, resulting in a dry and
partly cloudy overnight. Temperatures will fall to the mid-upper
70s inland to around 80 near the coast which may lead to new or
tied record high minimums for 7 July.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Surface high pressure will persist to the south and east of the area
while a trough persists inland. Aloft, a shortwave trough is
expected to move southeast through the Carolinas Thursday with high
pressure building back in through the end of the week. This pattern
will maintain warmer than normal temperatures with highs in the
mid/upper 90s most locales away from the beaches with some spots
reaching 100 degrees or slightly higher Friday and especially
Saturday. Record high temperatures at our 3 climate sites appear
safe but could come within a few degrees, especially Thursday at
KCHS and Friday at KCHS/KSAV. See Climate section below for details.
Heat indices will likely peak at 105-110 degrees each afternoon, and
Heat Advisories are possible. Also, isolated to scattered showers
and thunderstorms are expected each day, with the best chances
likely on Thursday with the shortwave in play. A few of the storms
each afternoon/evening could become severe with damaging winds with
the highest risk most likely across South Carolina on Thursday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Deep-layered ridging as well as a downsloping wind will persist over
the southeastern United States late this weekend into early next
week, but greater chances of precip should arrive by Monday as a
weak cold front shifts south over the Mid-Atlantic states and stalls
near or just north of the area. The front should then lift back
north Tuesday into Wednesday while large-scale ridging occurs aloft.

The main issue will continue to focus on hot and humid conditions
each afternoon. As the Atlantic ridge and a downsloping wind persist
over the area, temps will likely peak in the mid/upper 90s away from
the coast. However, the west-northwest wind regime will shift to a
more southwest flow as the weak front approaches from the north by
Monday, thus likely limiting the potential of hot temps through mid
week. The southwest flow along with greater coverage of showers and
thunderstorms should keep heat index values below Heat Advisory
criteria, ranging between 100-105 degrees during peak heating each
afternoon.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR conditions are expected at both KCHS and KSAV through 18Z
Thursday. Low probabilities for thunderstorms and brief flight
restrictions at both terminals...mainly during the late afternoon
and early evening hours.

Extended Aviation Outlook: Brief periods of flight restrictions are
possible with mainly afternoon/early evening showers and
thunderstorms through early next week.

&&

.MARINE...
Tonight: Expect winds to remain primarily southwesterly with
speeds peaking in early evening hours around 20 knots, highest
offshore from the Charleston County coast. Wind speeds overnight
should generally remain 15 knots or less, with a few, isolated
gusts to 25 knots possible. Seas will remain 3 to 4 feet.

Thursday through Monday: Offshore high pressure with inland low
pressure will prevail through late week before a weak cold front
stalls over or just to the north early next week. The setup will
favor south to southwest winds that will approach Small Craft
Advisory conditions at times, mainly through the weekend across the
Charleston County nearshore waters. Seas mainly 2-4 feet, highest
near the Gulf Stream.

&&

.CLIMATE...
Record High Minimum Temperatures for July 7...
KCHS: 80 set in 1979 and previous.
KCXM: 82 set in 1990 and previous.
KSAV: 80 set in 1883.

Record High Temperatures for July 7:
KCHS: 99 set in 1954.
KCXM: 100 set in 1918.
KSAV: 101 last set in 1977.

Record High Temperatures for July 8:
KCHS: 100 set in 1986.
KCXM: 100 set in 1907.
KSAV: 101 last set in 2010.

Record High Temperatures for July 9:
KCHS: 103 set in 1986.
KCXM: 99 last set in 1986.
KSAV: 103 set in 1986.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...JMC
SHORT TERM...RJB
LONG TERM...
AVIATION...JMC/RJB
MARINE...JMC/RJB
CLIMATE...
Hazardous weather outlook, Jul 6, 4:16 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT WED JUL 6 2016

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-072030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
416 PM EDT WED JUL 6 2016

...SEVERE THUNDERSTORM WATCH 339 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT...HIGHS IN THE MID 90S TO AROUND 100 COMBINED WITH ELEVATED
HUMIDITY COULD PRODUCE HEAT INDICES AROUND 110 THROUGH THE
WEEKEND AWAY FROM THE BEACHES. HEAT ADVISORIES COULD BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-072030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
416 PM EDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 5:30 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT WED JUL 6 2016

SCZ045-062200-
INLAND BERKELEY SC-
530 PM EDT WED JUL 6 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
600 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG WINDS WELL OUT AHEAD OF A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOURDIN TO NEAR CROSS
TO 6 MILES EAST OF HARLEYVILLE...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SUMMERVILLE...MONCKS CORNER...LADSON...ST. STEPHEN...BONNEAU...PINOPOLIS...
BONNEAU BEACH AND SAINT STEPHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL
FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK
FOR BEING STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT. THUNDERSTORMS CAN PRODUCE
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES SUDDENLY...SOMETIMES
WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED
OR A WARNING IS ISSUED.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
      3332 7974 3331 7969 3318 7982 3302 8014
      3316 8032 3318 8030 3320 8033 3324 8035
      3333 8013 3350 8001 3351 7999
TIME...MOT...LOC 2129Z 301DEG 31KT 3349 7999 3334 8010 3323 8034
Local storm report, Jul 6, 5:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
534 PM EDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     4 E LENA                32.76N  81.14W
07/06/2016                   HAMPTON            SC   LAW ENFORCEMENT

            SOUTH CAROLINA STATE POLICE REPORT TREE DOWN AT THE
            INTERSECTION OF JOHN F DRIVE AND TWO SISTERS FERRY RD.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1600517

CB
Local storm report, Jul 6, 5:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     EARLY BRANCH            32.75N  80.93W
07/06/2016                   HAMPTON            SC   LAW ENFORCEMENT

            SOUTH CAROLINA STATE POLICE REPORT TREE DOWN AT THE
            INTERSECTION OF YEMASSEE HIGHWAY AND POSSUM CORNER ROAD.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1600518

CB
Local storm report, Jul 6, 5:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND DMG     3 E LENA                32.75N  81.17W
07/06/2016                   HAMPTON            SC   LAW ENFORCEMENT

            SOUTH CAROLINA STATE POLICE REPORT TREE DOWN AT THE
            INTERSECTION OF BURNELL ROAD AND TURNER EXPRESSWAY. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1600519

CB
Local storm report, Jul 6, 5:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     NON-TSTM WND DMG LODGE                   33.07N  80.95W
07/06/2016                   COLLETON           SC   LAW ENFORCEMENT

            SOUTH CAROLINA STATE POLICE REPORT TREE DOWN AT THE
            INTERSECTION OF LODGE HWY AND RAILROAD TRACKS CAUSED BY
            GUST FRONT AHEAD OF SHOWERS. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1600520

CB
Local storm report, Jul 6, 5:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     2 N COTTAGEVILLE        32.97N  80.48W
07/06/2016                   COLLETON           SC   LAW ENFORCEMENT

            SOUTH CAROLINA STATE POLICE REPORT TREE DOWN AT THE
            INTERSECTION OF TIMBER BAY DRIVE AND REHOBOTH ROAD. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1600521

CB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:13 PM EDTSpecial Weather StatementCHSHampton32 min
Jul 6, 4:26 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper49 min
Jul 6, 4:31 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min
Jul 6, 5:02 PM EDTSpecial Weather StatementCHSDorchester28 min
Jul 6, 5:12 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper63 min
Jul 6, 5:21 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester54 min
Jul 6, 5:30 PM EDTSpecial Weather StatementCHSBerkeley30 min
Jul 6, 6:05 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester55 min
Jul 6, 6:08 PM EDTSpecial Marine WarningCHS67 min
Jul 6, 6:30 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston60 min
Jul 6, 6:37 PM EDTSpecial Marine WarningCHS53 min
Jul 6, 6:44 PM EDTSpecial Marine WarningCHS2 hr
Jul 6, 7:08 PM EDTSpecial Marine WarningCHS112 min
Jul 6, 7:22 PM EDTSpecial Marine WarningCHS113 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.